MAUDE Adverse Event Report: GYRUS ACMI, INC. FOOT SWITCH, DOUBLE, FOR, ESG-400

GYRUS ACMI, INC. FOOT SWITCH, DOUBLE, FOR, ESG-400
Model Number WB50402W
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The foot switch was not sent to olympus for investigation.And therefore, no technical report is available.A review of the device history record could not be performed since the manufacturing date could not be determined.Due to the fact, that all olympus generators are subjected to an extensive final test before delivery.It can be assumed with a high degree of probability, that this device was also manufactured according to valid instructions and met all of its specifications.Based on the results of the investigation, the causes for e433 errors are as follows: 1.Interference of the esg-400 generator; due to scattered electromagnetic interfering fields (temporary fault).2.The operator activates the footswitch during generator booting (temporary fault caused by user action).3.A defective footswitch (temporary fault, short circuit in the plug).4.A defective footswitch (temporary fault, defective reed contact).5.A faulty cable connection between hvps board and generator board (temporary or permanent fault).6.A faulty cable connection for the output signal between generator board and relay board (temporary or permanent fault).7.A defective transformer tr1 at the generator board (permanent fault).8.A defective current transformer at the generator board (permanent fault).9.A defective impedance converter at the generator board (permanent fault).10.A defective peak value rectifier at the generator board (permanent fault).11.A defective activation for the output stage of the generator board (permanent fault).12.No or a too low supply voltage of the hvps board (permanent fault).13.Too low output voltage due to a poorly switching high-frequency power amplifier at the generator board (permanent fault).14.A defective hvps board (short circuit at the mos transistors, permanent fault).15.A defective motherboard (short circuit at the ntc1, permanent fault).16.A defective motherboard (defective adc, permanent fault).17.Defective tsv diodes at the relay board (permanent fault).It is likely the malfunction was, due to component failure.However, user fault cannot be completely ruled out.This issue is addressed in the instructions for use (ifu): a suitable replacement device must be provided during an application.Any error messages that may appear during operation are triggered by the safety system of the esg-400 and communicated visually and acoustically to the user.They are part of the device's own security concept.In particularly critical cases, further use of the device is prevented by the security system until the error has been corrected.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
Olympus was informed after an upgrade during an annual maintenance, the customer high frequency electro-surgical generator was having problems with several errors.During the device investigation olympus, found it cannot be ruled out that error message e433 was caused by a defective double foot switch.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction of the foot switch found during evaluation.This mdr is related to patient identifier: (b)(6) (generator).

Brand Name
FOOT SWITCH, DOUBLE, FOR, ESG-400
Common Device Name
FOOT SWITCH, DOUBLE, FOR, ESG-400
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17046651
Report Number3003790304-2023-00215
Device Sequence Number17404409
Product Code GEI
UDI-Device Identifier04042761076807
UDI-Public04042761076807
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K203682
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWB50402W
Device Catalogue NumberWB50402W
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Initial Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WB91051W HF UNIT "ESG-400"
Patient SexUnknown